Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 337, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2007, 6:14 PM MDT for Cherry County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 6:14 PM MDT (00:14 UTC)
- Expired
- Aug 3, 2007, 6:45 PM MDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:22 PM MDT | TORNADO | 2 N Sparks, NE | A TRAINED SPOTTER OBSERVED A RAIN WRAPPED TORNADO JUST NORTH OF SPARKS IN CHERRY COUNTY...AT 1902 CDT...THE TORNADO HAS SINCE RETREATED BACK INTO THE CLOUD...A WALL CLOUD HAS FORMED IN THAT VICINITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:17 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040014 SVRLBF NEC031-040045- /O.NEW.KLBF.SV.W.0337.070804T0014Z-070804T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 714 PM CDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 745 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SPARKS...OR ABOUT 17 MILES EAST OF VALENTINE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4298 10031 4284 10036 4283 10020 4298 10021 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:41 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 3, 2:41 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT FRI AUG 3 2007 .DISCUSSION... DEEP TROPICAL MOISTURE CONTINUES ACROSS THE FCST AREA THIS AFTN. THE NAM12 INDICATES MOIST CONDITIONS WILL CONTINUE THROUGH MONDAY AND THE GFS SHOWS MOIST CONDITIONS CONTINUING ACROSS THE CNTL PLAINS THROUGH NEXT FRIDAY. NO LESS THAN 5 UPPER LEVEL DISTURBANCES WILL MOVE THROUGH BETWEEN TONIGHT AND NEXT FRIDAY. THE ATMOSPHERE WILL BE MOIST AND THERE IS NO REASON TO COMPLETELY DISCOUNT POPS. THE POP FCST USES A BLEND OF THE NAM12 AND GFS THROUGH MONDAY AND A BLEND OF THE HPC GUIDANCE AND GFS TUESDAY THROUGH FRIDAY. SO THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...SATURDAY NIGHT...SUNDAY NIGHT...MONDAY NIGHT AND WEDNESDAY NIGHT. THE GFS EVEN SUGGESTS ANOTHER SYSTEM MOVING THROUGH THURSDAY NIGHT BUT LATER FCSTS CAN ADD ADDITIONAL RAIN CHANCES. SEVERE WEATHER CONDITIONS TONIGHT ARE BEST ADDRESSED USING SWOMCD AS TORNADO WATCH 561 IS IN EFFECT UNTIL 04Z. IN THE EXTENDED FORECAST...THE GFS INDICATES THE UPPER LEVEL RIDGE WILL SLOWLY MIGRATE EASTWARD PLACING NEBRASKA IN FAVORABLE UPPER LEVEL WINDS...STEERING CURRENTS AND VERY RICH MOISTURE. THIS IS TYPICAL FOR AUGUST BUT MOISTURE IS UNUSUALLY ABUNDANT THIS YEAR. THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE HAS BEEN TOO WARM THIS SUMMER. MOST HIGHS ARE EXPECTED IN THE UPPER 80S TO LOWER 90S IN THE VERY MOIST ENVIRONMENT. && .AVIATION... MIXED VFR...MVFR AND IFR CONDITIONS THIS EVENING ALONG ALL ROUTES. SEVERE WEATHER POTENTIAL IS GREATEST NORTH WHERE TORNADO WATCH 561 IS IN EFFECT. CONDITIONS DETERIORATE FURTHER AFTER MIDNIGHT AS FOG AND STRATUS FILL IN. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 561 UNTIL 04Z. && CDC
Hazardous weather outlook, Aug 3, 3:07 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT FRI AUG 3 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-042115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT FRI AUG 3 2007 /307 PM MDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY NORTH OF INTERSTATE 80. WARM AND HUMID CONDITIONS WILL REMAIN THROUGH THE EVENING AND WILL HELP TO DESTABILIZE THE ATMOSPHERE THIS EVENING. AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THIS SAME AREA...THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...A WARM FRONT LOCATED ACROSS THE MIDDLE OF THE STATE WILL HELP TO FOCUS THE THUNDERSTORM DEVELOPMENT. STRONG LOW LEVEL WINDS WILL ALLOW FOR AN INCREASED RISK OF TORNADOES ACROSS NORTH CENTRAL NEBRASKA THROUGH THE EVENING...HOWEVER THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH A SURFACE BOUNDARY OSCILLATING NORTH AND SOUTH ON THE CENTRAL AND NORTHERN PLAINS...A FAIRLY ACTIVE PATTERN IS LIKELY TO CONTINUE. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE LOCATION AND COVERAGE...THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY THROUGH THE MIDDLE OF NEXT WEEK. PRESENT INDICATIONS ARE THAT THE NEXT SYSTEM WILL AFFECT SOUTHWEST NEBRASKA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...NORTH OF A LINE FROM OGALLALA TO NORTH PLATTE TO BARTLETT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 3, 2:23 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 15 NNE ELLSWORTH 42.26N 102.17W
08/03/2007 E1.00 INCH SHERIDAN NE CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS PEA TO QUARTER SIZE HAIL
MIXED WITH HEAVY RAIN BUT VERY LITTLE WIND.
&&
JSWEETLocal storm report, Aug 3, 4:25 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 5 ESE ELLSWORTH 42.03N 102.20W
08/03/2007 E1.75 INCH SHERIDAN NE PUBLIC
HAIL OF VARYING SIZES FROM PEA TO GOLF BALL FELL EAST OF
ELLSWORTH ACCOMPANIED BY HEAVY RAIN THAT REDUCED
VISIBILITY TO LESS THAN 1000 FEET.
&&
JSWEETLocal storm report, Aug 3, 4:36 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 10 NNW HYANNIS 42.13N 101.84W
08/03/2007 E0.88 INCH CHERRY NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:22 PM MDT | Tornado Warning | LBF | Keya Paha | 23 min |
| Aug 3, 6:44 PM MDT | Tornado Warning | LBF | Keya Paha | 46 min |
| Aug 4, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 42 min |
| Aug 4, 5:06 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Aug 4, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.